Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Metoprolol Succ ER / weight gain - 12.5 mgs per day

Hi - I have a question for all of you metoprolol users...is it possible to gain weight on 12.5 mgs per day? :(   I'm a very active 53 yo woman (cardio 60 min daily, weight training 4x a week, martial arts 3 x).   How is it possible that I'm struggling to keep from gaining weight?   I'm currently looking at my calorie intake and also the macro allocation, but one would think with all of the cardio, sparring and weigh training keeping the weight off would be easy!   I'm thinking the metoprolol is playing into this issue,  But I'm on such a low dose.  People out there take double, triple or quadruple my current dose.

btw - I love the metoprolol.  It controls the adrenaline dumps and anxiety very effectively, imho.

Any feedback is welcome.  Thank you
3 Responses
1423357 tn?1511089042
12.5 is indeed very low.  I'm on 75mg. Of Metoprolol Tartrate.  The nice thing about the two is the doseages are the same.  The difference of course is that I must take mine twice a day.

It's hard to believe that dose would be responsible for your weight gain, especially with your activities.  I found that when I hit my 50's.  I had to be very, very careful to maintain my weight.  I now eat a Paleo diet, and shun carbohydrates as much as possible.
Avatar universal
I started on 25mg Metoprolol succinate about 35 days ago. I have put on some weight but for nearly 3 weeks have not worked out much. The first week I was just getting used to it. I was winded from swimming 1/6 my usual distance! Then for two weeks I was on business travel and eating, not working out. Then last week I swam 12 miles in six workouts. And now this week I already swam 6 miles. I feel I started to get more room in my jeans.

The dose you take is half of mine. I'm in my 50s and have been athletic all my adult life so I forced myself to get back into the workout mode as soon as I could. My cardiologist endorses my swimming.
1423357 tn?1511089042
Metoprolol as well as other BB suppresses the heart rate, so I'm not surprised that you feel winded upon initiating any physical exertion.  You can work through this though if you persist.  I start my warm-up long before others do, in order to get my heart up to "working speed".  For me, that usually means some fast walking into a light jog into some brief sprints before I ever put on my skates.  There's a fine line between warming up and over working yourself before you actually set out to do what was originally intended. You just have to find it.  

I found that if I tried to just go out and push it, I got this cinder block on the chest feeling.  My heart just wasn't responding to the demand as quickly as I wanted.  At our age though, what you want, and what you get are usually different.

So push through that initial fatigue, and I think you'll be fine once you're on the other side.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.